Childhood Diseases

Posted by: Racoon | 2011-08-26


6 yo pain in arms and legs

Dear Prof

My (almost) 6 yo son had his DT and polio booster a week ago. On Sunday he had a fever with stomach ache and some white spots on his tonsils, but that cleared up quite quickly. Since then he has also been complaining about pain in his legs (shins) and arms. Actually, a short while ago he also complained of some leg pain, but not seriously. Could this be due to the vaccination, or is it growing pains? when should one worry?

Expert's Reply



This is not due to growing pains.The side effects if they do occur after the routine vaccinations do not usually last for more than 48 hours. Your son is very specific about his pains and appears to have had a tonsil infection recently. There are two important illnesses that need to be ruled out: rheumatic fever and juvenile rheumatoid arthritis. Please ask your paediatrician to see your son.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.